Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking verapamil for cluster headache. Blockage seen on ECG. Should I stop increasing medicine dose?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
I had an ecg 6 weeks ago... I was increasing dose of verapamil to 480mg this is prescribed for preventing cluster head aches. Which so far it hasn't and the side effects are quite extreme. Tiredness, confusion etc.
Went to GPs on Friday (different dr) to ask about other meds to help with CH attacks...Vegas told not to increase verapamil as ecg had shown a blockage. Should this be investigated further? Why would my GP not have got back to me about this?
Posted Sun, 12 May 2013 in Headache and Migraines
Answered by Dr. Gopal Krishna Dash 4 hours later

Thanks for the query

I understand your concern

Verapamil in this dose can result in heart block which is reversible when the drug is stopped. I think that you should get evaluated by a local neurologist to secure the diagnosis of headache and if it is cluster headache, other options are topiramate, gabapentine. We need to withdraw verapamil, if you have symptomatic heart block.

Hope this clarifies
Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor